Alert archive / Alaska / Wind Chill Warnings in 2007
Wind Chill Warning 1, NWS Anchorage, AK
NWS Anchorage, AK issued this wind chill warning at Mar 6, 2007, 7:14 AM AKST. It took effect at Mar 6, 2007, 12:14 PM AKST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2007, 7:14 AM AKST (16:14 UTC)
- In effect from
- Mar 6, 2007, 12:14 PM AKST
- Expired
- Mar 6, 2007, 3:59 PM AKST
- In force
- 4 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK41 PAFC 062115 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 1214 PM AST TUE MAR 6 2007 AKZ131-070915- /X.EXP.PAFC.WC.Y.0010.000000T0000Z-070306T2100Z/ /X.NEW.PAFC.WC.W.0001.070306T2114Z-070307T1800Z/ NORTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS 1214 PM AST TUE MAR 6 2007 ...WIND CHILL WARNING IN EFFECT UNTIL 9 AM AST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL 9 AM AST WEDNESDAY. NORTH WINDS OF 35 TO 45 WITH GUSTS TO 60 MPH IN ADDITION TO TEMPERATURES AROUND 5 TO 10 BELOW ZERO HAVE CREATED WIND CHILL READINGS AROUND 40 BELOW NEAR THOMPSON PASS. WIND CHILL READING WILL PERSIST AROUND 40 BELOW THROUGH THE MORNING. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. $$ AKZ141-070600- /X.EXB.PAFC.WC.Y.0010.000000T0000Z-070307T0600Z/ COPPER RIVER BASIN- INCLUDING THE CITIES OF...GLENNALLEN...EUREKA...MCCARTHY... PAXSON...SLANA 1214 PM AST TUE MAR 6 2007 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 PM AST THIS EVENING... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM AST THIS EVENING. NORTH WINDS OF 15 TO 30 MPH WITH GUSTS TO 50 MPH COMBINED WITH TEMPERATURES OF 10 TO 20 BELOW HAVE CREATED WIND CHILL READINGS OF 40 TO 50 BELOW ZERO NORTH OF TALKEETNA. WIND CHILL READINGS WILL RISE ABOVE 40 BELOW BY NOON TODAY. HOWEVER...WIND CHILL READINGS WILL DROP TO 40 BELOW OR LOWER AGAIN TONIGHT AND PERSIST UNTIL TUESDAY EVENING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. $$ AKZ145-070600- /X.EXT.PAFC.WC.Y.0010.000000T0000Z-070307T0600Z/ SUSITNA VALLEY- INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL 1214 PM AST TUE MAR 6 2007 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 9 PM AST THIS EVENING... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 9 PM AST THIS EVENING. NORTH WINDS OF 15 TO 30 MPH WITH GUSTS TO 50 MPH COMBINED WITH TEMPERATURES OF 10 TO 20 BELOW HAVE CREATED WIND CHILL READINGS OF 40 TO 50 BELOW ZERO NORTH OF TALKEETNA. WIND CHILL READINGS WILL RISE ABOVE 40 BELOW BY NOON TODAY. HOWEVER...WIND CHILL READINGS WILL DROP TO 40 BELOW OR LOWER AGAIN TONIGHT AND PERSIST UNTIL TUESDAY EVENING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. $$ AKZ125-070915- /X.NEW.PAFC.WS.A.0001.070307T0800Z-070308T2100Z/ WESTERN PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...WHITTIER...SEWARD...GIRDWOOD... MOOSE PASS 1214 PM AST TUE MAR 6 2007 ...WINTER STORM WATCH IN EFFECT FROM 11 PM AST THIS EVENING THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM 11 PM AST THIS EVENING THROUGH THURSDAY MORNING. LOCALLY HEAVY SNOW AND STRONG WINDS WILL DEVELOP ACROSS THE AREA THIS EVENING AS A STORM SYSTEM MOVES INTO THE NORTH CENTRAL GULF OF ALASKA. BLIZZARD CONDITIONS ARE LIKELY IN THE WHITTIER AND SEWARD AREAS BEGINNING AROUND MIDNIGHT AS SNOW...BLOWING SNOW...AND WINDS GUSTING TO 50 MPH AT TIMES WILL REDUCE VISIBILITY BELOW 1/4 MILE. SNOW ACCUMULATIONS WILL BE BE HEAVY AT TIMES WITH 12 TO 25 INCHES POSSIBLE BEFORE THE SNOW ENDS ON THURSDAY MORNING. A WINTER STORM MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW... SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. $$
1 follow-up statement
000 WWAK41 PAFC 070059 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 359 PM AST TUE MAR 6 2007 AKZ131-071400- /X.CAN.PAFC.WC.W.0001.000000T0000Z-070307T1800Z/ /X.EXB.PAFC.WC.Y.0010.000000T0000Z-070307T1800Z/ NORTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS 359 PM AST TUE MAR 6 2007 ...WIND CHILL WARNING IS CANCELLED... ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM AST WEDNESDAY FOR THOMPSON PASS... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM AST WEDNESDAY. THE WIND CHILL WARNING HAS BEEN CANCELLED. NORTH WINDS GUSTING 50 TO 65 MPH COMBINED COLD AIR TEMPERATURES WILL PRODUCE WINDS CHILL READINGS TO 45 BELOW ZERO TONIGHT. CONDITIONS SHOULD IMPROVE BY MIDMORNING WEDNESDAY AFTER WINDS SLOWLY SUBSIDE AND AIR TEMPERATURES INCREASE. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. $$ AKZ125-071400- /X.UPG.PAFC.WS.A.0001.070307T0800Z-070308T2100Z/ /X.NEW.PAFC.BZ.W.0017.070307T0700Z-070308T1200Z/ WESTERN PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...WHITTIER...SEWARD...GIRDWOOD... MOOSE PASS 359 PM AST TUE MAR 6 2007 ...BLIZZARD WARNING IN EFFECT FROM 10 PM THIS EVENING TO 3 AM AST THURSDAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 3 AM AST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. STRONG NORTH TO WEST WINDS GUSTING TO 40 TO 50 MPH HAVE BEEN REPORTED AT SEWARD AND WHITTIER RESPECTIVELY. LOCALLY HEAVY SNOW IS EXPECTED TO DEVELOP OVER THE ZONE BEGINNING LATER THIS EVENING AND WILL CONTINUE THROUGH WEDNESDAY NIGHT WITH ACCUMULATIONS OF 12 TO 25 INCHES. WINDS COMBINED WITH HEAVY SNOW WILL PRODUCE BLOWING SNOW WHICH WILL REDUCE VISIBILITIES BELOW A QUARTER MILE ACROSS PORTIONS OF THE ZONE. WHITTIER AND SEWARD ALONG WITH HIGHER ELEVATIONS OF THE SEWARD HIGHWAY ARE THE MOST FAVORABLE AREAS FOR BLIZZARD CONDITIONS TO DEVELOP. CONDITIONS SHOULD IMPROVE AS SNOW BEGINS TO TAPER OFF THURSDAY MORNING. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. $$ AKZ141-070600- /X.CON.PAFC.WC.Y.0010.000000T0000Z-070307T0600Z/ COPPER RIVER BASIN- INCLUDING THE CITIES OF...GLENNALLEN...EUREKA...MCCARTHY... PAXSON...SLANA 359 PM AST TUE MAR 6 2007 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 PM AST THIS EVENING FOR ALONG THE COPPER RIVER... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 PM AST THIS EVENING. NORTH WINDS OF 15 TO 30 MPH WITH GUSTS TO 50 MPH COMBINED WITH TEMPERATURES OF 10 TO 20 BELOW HAVE CREATED WIND CHILL READINGS OF 40 TO 50 BELOW ZERO NORTH OF TALKEETNA. WIND CHILL READINGS WILL RISE ABOVE 40 BELOW BY NOON TODAY. HOWEVER...WIND CHILL READINGS WILL DROP TO 40 BELOW OR LOWER AGAIN TONIGHT AND PERSIST UNTIL TUESDAY EVENING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. $$ AKZ145-070600- /X.CON.PAFC.WC.Y.0010.000000T0000Z-070307T0600Z/ SUSITNA VALLEY- INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL 359 PM AST TUE MAR 6 2007 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 PM AST THIS EVENING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 PM AST THIS EVENING. NORTH WINDS OF 15 TO 30 MPH WITH GUSTS TO 50 MPH COMBINED WITH TEMPERATURES OF 10 TO 20 BELOW HAVE CREATED WIND CHILL READINGS OF 40 TO 50 BELOW ZERO NORTH OF TALKEETNA. CONDITIONS WILL IMPROVE BY LATE WEDNESDAY MORNING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. $$
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this wind chill warning went out at Mar 6, 12:00 AM AKST, 7 hours 14 minutes earlier.
Area forecast discussion, Mar 6, 12:00 AM AKST, 7 hours 14 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
500 AM AST TUE MAR 6 2007
.DISCUSSION...THE REMAINDER OF THE WEEK WILL BE CHARACTERIZED BY A
TROUGH OVER THE STATE EXTENDING INTO THE NORTHERN PACIFIC AND A RIDGE
OVER THE BERING. AS LOW PRESSURE NEAR 50N 140W MOVES NORTH INTO THE
GULF LATER TODAY...CLOUDS AND PRECIP WILL BEGIN TO SPREAD ALONG THE
COAST. THE TRACK OF THE LOW INTO PRINCE WILLIAM SOUND BY WED
AFTERNOON MEANS THAT SNOW SHOULD SPREAD AS FAR EAST AS ANCHORAGE AND
THE KENAI PENINSULA LATER WED AND CONTINUE INTO THURS. AN UPPER LEVEL
TROUGH SITUATED WEST OF COOK INLET AND THE LOW POSITION IN THE
WESTERN GULF ARE POSITIVES FOR SNOW FOR THE ANCHORAGE AREA. DRY
NORTHERLY FLOW IN THE LOWER LAYERS OF THE ATMOSPHERE MAY TEND TO
DELAY THE ONSET OF SNOW SOMEWHAT...BUT THIS INFLUENCE DOES NOT SEEM
STRONG ENOUGH TO NEGATE THE FACT THAT ACCUMULATING SNOW IS LIKELY.
THE LOW DRIFTS SOUTH TOWARD WEEKS END SLOWLY PULLING THE PRECIP AWAY
FROM THE COAST...BUT A MODERATELY STRONG PRESSURE GRADIENT HOLDS ON
WITH GUSTY WINDS CONTINUING THROUGH FAVORED N-S CHANNELS. WITH AN
EXPECTED FRESH SNOWCOVER...BLOWING SNOW MAY BECOME A BIT OF AN ISSUE
AT TIMES.
FURTHER TO THE WEST...HIGH PRESSURE BOTH AT THE SFC AND ALOFT WILL
HOLD TIGHT OVER THE BERING. A TIGHT PRESSURE GRADIENT BETWEEN THE LOW
IN THE GULF AND THE HIGH OVER THE BERING WILL ALLOW THE GUSTY WINDS
SOUTH OF THE AKPENN TO CONTINUE. AS THE HIGH RETROGRADES WEST WITH
TIME...NORTHWEST FLOW ALOFT WILL INCREASE PROMOTING SCATTERED SNOW
SHOWER ACTIVITY IN THE EASTERN BERING UNDER A BLANKET OF LOW CLOUDS.
THE NEXT SYSTEM APPROACHING FROM THE WEST WILL BEGIN TO AFFECT THE
WESTERN ALEUTIANS LATE SAT/EARLY SUN...BUT THE EFFECTS WILL BE
ANYTHING FROM FAR REACHING AS THE HIGH SQUASHES THE SYSTEM SOUTH OF
THE CHAIN.
.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...NONE.
MARINE...STORM 150.
GALE 155 160 165 170 120 121 129 130 132 138.
HEAVY FREEZING SPRAY 150 160 165 120 121 125
129 130 132 138 140 141.
FIRE WEATHER...NONE.
JCA MAR 07The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 4:18 PM AKST | High Wind Warning | AFC | 8 hr | |
| Mar 5, 11:00 PM AKST | Gale Warning | AFC | 36 hr | |
| Mar 5, 11:00 PM AKST | Gale Warning | AFC | 4 days | |
| Mar 5, 11:00 PM AKST | Small Craft Advisory | AFC | 3 days | |
| Mar 5, 11:00 PM AKST | Heavy Freezing Spray Warning | AFC | 12 hr | |
| Mar 6, 5:45 AM AKST | Gale Warning | AFC | 17 hr | |
| Mar 6, 7:14 AM AKST | Winter Storm Watch | AFC | 9 hr | |
| Mar 6, 10:59 AM AKST | Blizzard Warning | AFC | 32 hr | |
| Mar 6, 11:00 AM AKST | Gale Warning | AFC | 60 hr | |
| Mar 6, 11:00 AM AKST | Small Craft Advisory | AFC | 12 hr | |
| Mar 6, 11:00 AM AKST | Small Craft Advisory | AFC | 2 hr | |
| Mar 6, 11:00 AM AKST | Heavy Freezing Spray Warning | AFC | 7 days | |
| Mar 6, 11:06 AM AKST | Wind Chill Advisory | AFC | 22 hr | |
| Mar 6, 1:20 PM AKST | Gale Warning | AFC | 22 hr | |
| Mar 6, 1:20 PM AKST | Storm Warning | AFC | 10 hr | |
| Mar 6, 2:30 PM AKST | Snow Advisory | AFC | 26 hr |
Nearby
Wind Chill Warnings in Alaska, 2007Every wind chill warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.